Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 108, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 6, 2007, 3:14 PM CDT for Boone County, Moniteau County, Missouri. It was in force for 61 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2007, 3:14 PM CDT (20:14 UTC)
- Expired
- May 6, 2007, 4:15 PM CDT
- In force
- 61 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Boone County, MO, Moniteau County, MO
The radar
The St Louis radar (KLSX), 152 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 3:20 PM CDT | TSTM WND DMG | Jamestown, MO | POWER POLE AND SEVERAL LINES DOWN |
| May 6, 3:20 PM CDT | HAIL 1 | Jamestown, MO | |
| May 6, 3:35 PM CDT | TSTM WND DMG | Midway, MO | LARGE TREE DOWN...ALSO 4-5 INCHES OF STANDING WATER |
| May 6, 4:08 PM CDT | TSTM WND DMG | Columbia, MO | LARGE TREE DOWN ON MORNING GLORY DRIVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1328 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 062014
SVRLSX
MOC019-135-062115-
/O.NEW.KLSX.SV.W.0108.070506T2014Z-070506T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
314 PM CDT SUN MAY 6 2007
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BOONE COUNTY IN CENTRAL MISSOURI
NORTHEASTERN MONITEAU COUNTY IN CENTRAL MISSOURI
* UNTIL 415 PM CDT
* AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
JAMESTOWN...OR 10 MILES NORTH OF CALIFORNIA...AND MOVING NORTHEAST
AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
EASLEY...
MIDWAY...
COLUMBIA...
MURRY...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.
LAT...LON 3871 9262 3866 9247 3884 9219 3903 9214
3913 9249
$$
TES3 follow-up statements
000
WWUS53 KLSX 062033
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
333 PM CDT SUN MAY 6 2007
MOC019-135-062115-
/O.CON.KLSX.SV.W.0108.000000T0000Z-070506T2115Z/
MONITEAU MO-BOONE MO-
333 PM CDT SUN MAY 6 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR CENTRAL BOONE AND NORTHEASTERN MONITEAU COUNTIES...
AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF MIDWAY
TO EASLEY...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
COLUMBIA TO 7 MILES WEST OF ASHLAND...MOVING NORTHEAST AT 25 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...COLUMBIA
AND MURRY.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 3871 9262 3866 9247 3884 9219 3903 9214
3913 9249
$$
TES000
WWUS53 KLSX 062052
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CDT SUN MAY 6 2007
MOC019-135-062115-
/O.CON.KLSX.SV.W.0108.000000T0000Z-070506T2115Z/
MONITEAU MO-BOONE MO-
352 PM CDT SUN MAY 6 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR BOONE AND NORTHEASTERN MONITEAU COUNTIES...
AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF HALLSVILLE
TO COLUMBIA...OR ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
COLUMBIA TO COLUMBIA...MOVING NORTHEAST AT 25 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
HALLSVILLE...MURRY...CENTRALIA AND STURGEON.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 3871 9262 3866 9247 3884 9219 3924 9210
3926 9229
$$
TES000
WWUS53 KLSX 062120
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
420 PM CDT SUN MAY 6 2007
MOC019-062130-
/O.EXP.KLSX.SV.W.0108.000000T0000Z-070506T2115Z/
BOONE MO-
420 PM CDT SUN MAY 6 2007
...THE SEVERE THUNDERSTORM WARNING FOR BOONE COUNTY EXPIRED AT 415
PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE...BUT IT STILL APPEARS CAPABLE OF PRODUCING
PEA SIZE HAIL AND WIND GUSTS TO 40 MPH.
LAT...LON 3871 9262 3866 9247 3884 9219 3924 9210
3926 9229
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 12:47 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, May 6, 12:47 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1247 PM CDT SUN MAY 6 2007 .DISCUSSION... ONE OF THE MOST COMPLEX MAY WEATHER PATTERNS I HAVE EVER SEEN IS TAKING PLACE ACROSS THE NATION. AN UPPER RIDGE/OMEGA BLOCK RUNS FROM THE LOWER MISSISSIPPI RIVER VALLEY NORTH INTO THE CANADIAN HUDSON BAY AREA. ON THE WEST SIDE AN EXTREMELY DEEP TROUGH ELONGATED THROUGH THE ROCKIES IS FORECAST TO SPLIT ITS ENERGY INTO HALF WITH THE SOUTHERN HALF AFFECTING OUR WEATHER FOR THE REST OF THE WEEK. IT WILL SLOWLY MEANDER EAST...REACHING CENTRAL ARKANSAS ON SATURDAY. A TREMENDOUS HIGH PRESSURE CENTER OVER EASTERN CANADA IS FORECAST TO DROP STRAIGHT SOUTH INTO THE EASTERN U.S. DRY COOL AIR ASSOCIATED WITH IT IS FORECAST TO PRESS WESTWARD AS FAR AS THE MISSISSIPPI RIVER THE NEXT COUPLE OF DAYS. THIS WILL TAKE THE HUMIDITY OUT OF THE AIR...ESPECIALLY IN ILLINOIS. DEWPOINTS ARE FORECAST TO TUMBLE INTO THE MIDDLE 40S TONIGHT EAST OF THE RIVER. AN INTENSE PRECIPITATION PRODUCIING SYSTEM HAS EVOLVED JUST TO OUR WEST FROM KANSAS INTO EASTERN NEBRASKA...WESTERN IOWA...AND NORTHWEST MISSOURI. IVE BEEN KEEPING TRACK OF OMAHA...THEY HAVE 5.14 INCHES SO FAR TONIGHT AND STILL RAINING A HALF INCH AN HOUR WITH THE BEST RAINS YET TO COME TODAY AND TONIGHT. NORTHWEST MISSOURI NORTH OF KANSAS CITY IS GETTING POUNDED. STORM TOTALS THERE SHOW 3 TO 5 INCHES OF RAIN HAVE FALLIN IN THE PAST FEW HOURS. THIS IS A VERY DIFFICULT FORECAST AGAIN. I HAVE CHANCE POPS FOR TODAY THROUGH TUESDAY IN NORTH CENTRAL MISSOURI BUT KEEP IT IN WESTERN COUNTIES DUE TO THE EXTREMELY DRY AIR MOVING IN FROM THE EAST. LOOKING AHEAD...MIDWEEK...AS THE UPPER TROUGH DRIFTS CLOSER WE CAN EXPECT INCREASED CLOUDS AND AT LEAST CHANCES FOR SHOWERS AND THUNDERSTORMS FOR THE LATTER HALF OF THE WEEK. PEDIGO && .AVIATION... FOR THE 18Z TAFS... THE OUTFLOW BOUNDARY FROM THE LARGE CONVECTIVE COMPLEX IN NW MO IS MAKING SOME EASTWARD MOVEMENT AND HAS GENERATED NEW DEEP CONVECTION ON ITS LEADING EDGE. THIS TREND IS EXPECTED TO CONTINUE WITH A THREAT OF TSRA AT KCOU AROUND 20Z. CONFIDENCE IS LESSER IN KUIN AS LOW LEVEL EASTERLY WINDS ARE ADVECTING DRIER AIR AND THE AIR MASS IS MORE STABLE. ELSEWHERE THE BAND OF MVFR CIGS FROM THE ST LOUIS AREA SOUTHWARD IS SHRINKING ON ITS NORTHERN FRINGE AND SHOULDNT BE MUCH OF A FACTOR AFTER 19Z. DRIER AIR WILL CONTINUE TO PUSH WESTWARD ACROSS THE AREA TONIGHT WITH VFR CONDS PREVAILING. THINK WE COULD SEE SOME MVFR CONDITIONS DEVELOP OVERNIGHT IN CENTRAL MO DUE TO ANTICIPATED PCPN THIS AFTERNOON AND HIGHER SFC DPTS IN THAT AREA. GLASS && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 77 59 79 61 / 20 10 20 20 QUINCY 75 56 78 61 / 30 20 20 30 COLUMBIA 80 62 82 64 / 40 30 40 30 JEFFERSON CITY 81 62 82 64 / 40 20 40 30 SALEM 78 52 77 57 / 10 10 10 10 FARMINGTON 79 58 80 59 / 20 10 20 20 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 6, 10:53 AM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1053 AM CDT SUN MAY 6 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-071215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 1053 AM CDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT ACROSS PORTIONS OF NORTHEAST AND CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS. AN ISOLATED SEVERE STORM CONTAINING DAMAGING WINDS AND LARGE HAIL AS WELL AS LOCALLY HEAVY RAINFALL IS POSSIBLE IN CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS NEARLY EVERY DAY ACROSS THE MAJORITY OF THE REGION AS AN UNSETTLED WEATHER PATTERN PERSISTS ACROSS THE NATIONS MIDSECTION. WIDESPREAD EXCESSIVE RAINFALL ACROSS THE CENTRAL PLAINS WILL RESULT IN SIGNIFICANT RISES ON THE MISSOURI RIVER. A FLOOD WAVE IS EXPECTED TO MOVE DOWN THE MISSOURI RIVER WITH FLOODING FORECAST AT ALL POINTS FROM JEFFERSON CITY TO ST CHARLES DURING THE LATER HALF OF THE WEEK INTO NEXT WEEKEND. MODERATE AND POSSIBLY MAJOR FLOODING IS POSSIBLE WHEN THE CRESTS OCCUR. SEE THE LATEST FLOOD PRODUCTS FROM THE NATIONAL WEATHER SERVICE FOR SPECIFIC INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:06 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 39 min |
| May 6, 2:27 PM CDT | Severe Thunderstorm Warning | LSX | Moniteau | 48 min |
| May 6, 2:43 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Monroe | 62 min |
| May 6, 3:44 PM CDT | Severe Thunderstorm Warning | LSX | Moniteau | 46 min |
| May 6, 3:51 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 39 min |
| May 6, 4:16 PM CDT | Flash Flood Warning | LSX | Boone, Moniteau | 4 hr |
| May 6, 4:35 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.